Ohio, 2019Hail and Damaging Winds in Ohio, July 2, 2019
July 2, 2019 · NWS CLE · 50 events in 17 counties and zones
Numerous severe thunderstorms produced widespread wind damage and locally severe microbursts across northern Ohio. The atmospheric conditions were very favorable for microbursts and wind damage that afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $552,000
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous severe thunderstorms produced widespread wind damage and locally severe microbursts across northern Ohio. The atmospheric conditions were very favorable for microbursts and wind damage that afternoon and evening. Downward CAPE values were extremely high and the upper air profiles shows an Inverted-V sounding. Some of the hardest hit areas were around Milan southward to the Canton area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 2, 12:51 PM EST, 19 minutes earlier.
Area forecast discussion, Jul 2, 12:51 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
151 PM EDT Tue Jul 2 2019
.SYNOPSIS...
A weak trough of low pressure will move southeast later this
afternoon. A stationary front will lift north as a warm front
tonight and become nearly stationary through Thursday. The front
will lift north of the area Thursday night. High pressure will build
northwest across the Ohio Valley through the end of the week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Minor pop trend adjustments with the midday update, otherwise
the forecast seems to be playing out as previously anticipated.
The convection seems to be going a bit earlier across northwest
Ohio, otherwise timing of best coverage still on track for the
3-9pm timeframe. Individual storms have not persisted very long,
so main threat would be downburst type activity with the cells
that can maintain more robust updrafts before collapsing.
Original Discussion...
A weak surface trough will linger over the area this morning in
response to an upper level trough that is moving southeast across
the region. The mean flow has a broad upper level ridge over the
forecast area today through Wednesday. However, a series of
shortwaves will move through the mean flow and the presence of a
weak stationary front this afternoon will become the focus for a
threat for showers and thunderstorms across the area today through
Wednesday. Model soundings support CAPE values above 1500 J/kg this
afternoon and precipitable water values pushing 1.8 inches. So far
it looks like wind will be the main threat for today.
As warm front lifts north across the area by Wednesday, warmer air
at the surface along with 850 temperatures increasing from 17 to 18
degrees C to between 18 and 20 degrees C tomorrow. With threat for
showers and thunderstorms and a bit more cloud cover, temperatures
will be a tad bit cooler for Wednesday than today. Weak surface high
pressure will try to build in across the northeast portion of the
forecast area Wednesday afternoon. This feature will push some
slightly drier air into the region and possibly keep the northeast
dry in the afternoon Wednesday. Meanwhile, rest of the forecast
area will be under the threat for more showers and thunderstorms
through the day Wednesday.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A weakness in the upper ridge will prompt better coverage of
showers/thunderstorms for Thursday and Friday and a cold front will
sink south across the area Friday night. Still maintained the
diurnal peak in coverage. Temperatures will be flirting with the 90
degree mark both days with heat indices in the mid/upper 90s.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Still will have shower/thunderstorm chances Saturday and possibly
Sunday with remnant troughiness/shortwave energy in the now,
northwest flow. High pressure actually moves overhead for Monday. It
will be a few degrees cooler each day in the long term, headed back
toward normal by Monday. Humidity levels will come down too.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
A warm, unstable airmass with high pressure south of the region
and a weak stationary front north of the area with bring
scattered showers and storms to the region. Hard to pinpoint
exact timing and location of storms, aside from ongoing
convection moving into KTOL at the onset of the period. Have
tried to highlight periods of higher confidence in storms with
TEMPO/PROB30 mentions, generally this afternoon through Midnight
across the area. Generally SCT/BKN VFR cu outside of the storms,
with brief MVFR/IFR reductions possible with any storms.
Generally west winds will become lighter overnight, with
light/variable winds expected through the end of the period.
OUTLOOK...Non-VFR possible with isolated to scattered
thunderstorms that develop through Saturday.
&&
.MARINE...
Overall fair conditions on the lake outside of thunderstorms. Light
west-southwest winds will continue until a cold front sinks south
across the lake early Wednesday. That will give us light
easterly/onshore winds for the rest of Wednesday and Thursday. Light
west-southwest flow returns going into the weekend. Thunderstorms
remain in the forecast daily with this pattern, but expect the higher
chances, at this point, today/tonight with the approach of the front
and Friday with a trough aloft to support development in the
vicinity of the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Lombardy
NEAR TERM...Greenawalt/Lombardy
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Greenawalt
MARINE...Oudeman
Hazardous weather outlook, Jul 2, 3:14 AM EST, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
414 AM EDT Tue Jul 2 2019
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
414 AM EDT Tue Jul 2 2019
This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
There is the possibility that a few thunderstorms could reach severe
criteria today. The main threat will be strong damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Lucas
- When
- July 2, 1:10 PM EST
- Where
- Lucas County, 1.73 mi SE of Crestview
- Measured
- 70 kt (81 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.610, -83.650
There was significant tree damage reported. Heavy industrial parts and storage containers were lifted and tossed in the air. A man in the town of Holland was killed when an uprooted tree fell on the car while he was sitting in the vehicle.
Thunderstorm Wind, Lucas
- When
- July 2, 1:10 PM EST
- Where
- Lucas County, 0.67 mi S of Maumee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.560, -83.651
Several power lines were blown down near Maumee.
Thunderstorm Wind, Wood
- When
- July 2, 1:18 PM EST
- Where
- Wood County, 1.73 mi SW of Tontogany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.400, -83.770
Several trees were blown down.
Thunderstorm Wind, Lucas
- When
- July 2, 1:26 PM EST
- Where
- Lucas County, 9.23 mi SE of Neowash
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.368, -83.655
Severe tree damage was reported around Bowling Green.
Thunderstorm Wind, Lucas
- When
- July 2, 1:27 PM EST
- Where
- Lucas County, 9.88 mi SE of Neowash
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 41.367, -83.637
A large tree fell onto a house near Bowling Green. There was significant tree damage.
Thunderstorm Wind, Wood
- When
- July 2, 1:29 PM EST
- Where
- Wood County, 1.04 mi E of Bowling Green
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.370, -83.650
There was numerous trees blown throughout the city.
Thunderstorm Wind, Ottawa
- When
- July 2, 2:00 PM EST
- Where
- Ottawa County, 0.86 mi SE of Elmore
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.470, -83.290
There were several large trees blown down around Elmore. This report was from Facebook.
Thunderstorm Wind, Sandusky
- When
- July 2, 2:10 PM EST
- Where
- Sandusky County, Lindsey
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.420, -83.220
There were reports of numerous power lines down in Lindsay.
Thunderstorm Wind, Seneca
- When
- July 2, 2:30 PM EST
- Where
- Seneca County, 0.86 mi NE of Cooper
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 41.180, -82.970
There was damage to the roof and structure of a large barn. At least one silo was destroyed and one silo was damaged. A large tree branch was blown onto a house. There were numerous trees reported blown down. Most of the damage reports were along East Township 138.
Thunderstorm Wind, Sandusky
- When
- July 2, 2:35 PM EST
- Where
- Sandusky County, 0.69 mi S of Clyde
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 41.310, -82.970
There were numerous trees and power lines blown down across the county.
Thunderstorm Wind, Erie
- When
- July 2, 3:02 PM EST
- Where
- Erie County, 1.04 mi E of Milan
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Social Media
- Coordinates
- 41.300, -82.600
Several buildings in downtown Milan either had their roofs blown off or had significant roof damage. This report was a picture from Facebook.
Thunderstorm Wind, Erie
- When
- July 2, 3:03 PM EST
- Where
- Erie County, 1.25 mi ESE of Milan
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.290, -82.600
Numerous trees were either blown down or snapped halfway up on the trunks around the Milan area. There were numerous power lines blown down.
Thunderstorm Wind, Huron
- When
- July 2, 3:10 PM EST
- Where
- Huron County, 0.87 mi NE of Fitchville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.090, -82.490
There were multiple trees blown down across the county.
Thunderstorm Wind, Erie
- When
- July 2, 3:12 PM EST
- Where
- Erie County, 0.52 mi E of Milan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.300, -82.610
A large tree was blown down across State Route 13.
Thunderstorm Wind, Huron
- When
- July 2, 3:13 PM EST
- Where
- Huron County, 0.86 mi NE of Collins
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.280, -82.490
There was significant roof damage to a home in Collins.
Thunderstorm Wind, Erie
- When
- July 2, 3:15 PM EST
- Where
- Erie County, 1.25 mi WSW of Ogontz
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.340, -82.490
Several trees were blown down in the Edison Metroparks.
Thunderstorm Wind, Huron
- When
- July 2, 3:15 PM EST
- Where
- Huron County, 0.86 mi SW of East Norwalk
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.260, -82.580
Numerous tree limbs were blown down and trees uprooted along State Route 61.
Thunderstorm Wind, Huron
- When
- July 2, 3:25 PM EST
- Where
- Huron County, Wakeman
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -82.400
Multiple trees and power lines were blown down.
Thunderstorm Wind, Lorain
- When
- July 2, 3:42 PM EST
- Where
- Lorain County, 0.69 mi S of Wellington
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.160, -82.220
A tree was snapped at the base.
Thunderstorm Wind, Lorain
- When
- July 2, 3:46 PM EST
- Where
- Lorain County, 0.86 mi NE of Camden
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.240, -82.290
The mesonet station CW9769 near Kipton measured a 55 knot wind gust.
Thunderstorm Wind, Medina
- When
- July 2, 4:00 PM EST
- Where
- Medina County, 0.69 mi N of Homerville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.040, -82.130
Multiple trees were blown down around Homerville.
Thunderstorm Wind, Ashland
- When
- July 2, 4:00 PM EST
- Where
- Ashland County, 0.39 mi SSE of Polk
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.945, -82.217
A pine tree fell onto a house and several other trees were blown down.
Thunderstorm Wind, Medina
- When
- July 2, 4:06 PM EST
- Where
- Medina County, 0.87 mi NW of Lodi
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.040, -82.030
Several trees were snapped and uprooted.
Thunderstorm Wind, Medina
- When
- July 2, 4:07 PM EST
- Where
- Medina County, 2.19 mi WSW of Medina
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.120, -81.910
A large tree limb was blown down.
Thunderstorm Wind, Knox
- When
- July 2, 4:10 PM EST
- Where
- Knox County, 0.53 mi E of Fredericktown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.480, -82.540
Numerous trees and power lines were blown down.
Thunderstorm Wind, Wayne
- When
- July 2, 4:13 PM EST
- Where
- Wayne County, 0.87 mi NW of Creston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.990, -81.890
Several large tree limbs and branches were blown down.
Thunderstorm Wind, Wayne
- When
- July 2, 4:25 PM EST
- Where
- Wayne County, 0.69 mi N of New Pittsburg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.840, -82.100
Numerous large tree branches and trees were blown down around the new Pittsburg area. This report was from social media.
Thunderstorm Wind, Knox
- When
- July 2, 4:30 PM EST
- Where
- Knox County, 0.53 mi E of Danville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.450, -82.260
Several trees and power lines were blown down.
Thunderstorm Wind, Wayne
- When
- July 2, 4:30 PM EST
- Where
- Wayne County, 1.38 mi N of Wooster
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.820, -81.930
Multiple trees were blown down.
Thunderstorm Wind, Wayne
- When
- July 2, 4:31 PM EST
- Where
- Wayne County, 0.87 mi NW of Heneytown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 40.810, -81.880
A large tree fell onto a car parked along a street. There was no injuries reported.
Thunderstorm Wind, Stark
- When
- July 2, 4:45 PM EST
- Where
- Stark County, 1.38 mi N of Pinn
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.800, -81.520
There were numerous reports of trees and power lines blown down. There was also minor street flooding reported. This report was pictures from social media.
Thunderstorm Wind, Knox
- When
- July 2, 4:47 PM EST
- Where
- Knox County, 4.95 mi SSE of Hunt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.250, -82.450
Several trees were blown down.
Thunderstorm Wind, Richland
- When
- July 2, 4:48 PM EST
- Where
- Richland County, 1.38 mi N of Butler
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.600, -82.420
Numerous trees were reported blown down around Worthington Township.
Thunderstorm Wind, Stark
- When
- July 2, 4:48 PM EST
- Where
- Stark County, 0.69 mi N of Pinn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.790, -81.520
A tree was blown down across the road.
Hail, Stark
- When
- July 2, 4:50 PM EST
- Where
- Stark County, 1.71 mi ESE of Sippo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.810, -81.550
Thunderstorm Wind, Seneca
- When
- July 2, 4:50 PM EST
- Where
- Seneca County, 1.73 mi NW of Tiffin Seneca Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.120, -83.240
A 50 knot wind gust was estimated as well as nickel size hail reported at this location.
Thunderstorm Wind, Stark
- When
- July 2, 4:54 PM EST
- Where
- Stark County, Perry Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.800, -81.420
A tree was uprooted near the intersection of Raff Road and Tuscarawas Street.
Thunderstorm Wind, Stark
- When
- July 2, 4:57 PM EST
- Where
- Stark County, 1.48 mi SSW of Lake Cable
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.830, -81.460
A trained spotter estimated wind gusts up to 60 mph and pea size hail was reported.
Thunderstorm Wind, Stark
- When
- July 2, 5:00 PM EST
- Where
- Stark County, 0.69 mi S of Canton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 40.790, -81.380
A large tree smashed a car in a driveway and on a house. This report was a picture from social media. There were no injuries reported.
Thunderstorm Wind, Wayne
- When
- July 2, 5:10 PM EST
- Where
- Wayne County, 2.2 mi ESE of Marshallville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.890, -81.690
A large tree fell onto a house with moderate damage. This report was a picture on Facebook.
Thunderstorm Wind, Stark
- When
- July 2, 5:14 PM EST
- Where
- Stark County, 0.87 mi SE of North Industry
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -81.360
There were multiple trees blown down and large branches broken off.
Thunderstorm Wind, Knox
- When
- July 2, 5:17 PM EST
- Where
- Knox County, 0.53 mi E of Fredericktown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.480, -82.540
There were numerous trees and power lines blown down around Fredericktown.
Thunderstorm Wind, Holmes
- When
- July 2, 5:30 PM EST
- Where
- Holmes County, Glenmont
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.520, -82.100
There were numerous trees and power lines blown down.
Thunderstorm Wind, Holmes
- When
- July 2, 5:30 PM EST
- Where
- Holmes County, 0.52 mi E of Nashville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.600, -82.110
Several trees and large tree limbs were blown down. Pea size hail was also reported.
Thunderstorm Wind, Knox
- When
- July 2, 5:30 PM EST
- Where
- Knox County, 0.53 mi E of Danville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.450, -82.260
Several trees and power lines were blown down around Danville.
Thunderstorm Wind, Knox
- When
- July 2, 5:47 PM EST
- Where
- Knox County, 4.95 mi SSE of Hunt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.250, -82.450
Several trees were blown down near Martinsburg.
Thunderstorm Wind, Marion
- When
- July 2, 7:05 PM EST
- Where
- Marion County, Marion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.580, -83.130
A large tree was blown down across the road along with power lines near Cleveland Avenue in Marion.
Thunderstorm Wind, Marion
- When
- July 2, 7:30 PM EST
- Where
- Marion County, Green Camp
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.530, -83.220
Numerous trees and power lines were reported down around Marion, Green Camp Township, and Prospect.
Thunderstorm Wind, Hancock
- When
- July 2, 8:15 PM EST
- Where
- Hancock County, 6.8 mi W of New Stark
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.830, -83.860
Several trees and power lines were blown down.
Thunderstorm Wind, Knox
- When
- July 2, 8:27 PM EST
- Where
- Knox County, 1.26 mi ESE of Martinsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.260, -82.330
A large tree branch was blown down near Martinburg. This report was from social media.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, July 2, 2019$105,000 · 60 kt wind · 36 events
- Hail in North Dakota, July 2, 2019$175,000 · 2 in hail · 16 events
- Flash Flooding and Flooding in Kansas, July 2 to 4, 2019$88,000 · 1 in hail · 21 events
- Damaging Winds in Pennsylvania, July 2, 2019$43,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 2019$30,000 · 55 kt wind · 22 events
- Flash Flood and Damaging Winds in West Virginia, July 2 to 3, 2019$61,000 · 50 kt wind · 4 events
- Damaging Winds in Indiana, July 2, 2019$60,000 · 56 kt wind · 3 events
- Flash Flooding and Debris Flow in Washington, July 2 to 9, 2019$56,000 · 4 events
- Damaging Winds in Ohio, July 2, 2019$20,000 · 60 kt wind · 19 events
- Flash Flood and Heavy Rain in Iowa, July 2 to 3, 2019$20,000 · 11 events
- Flash Flood and Damaging Winds in Kentucky, July 2, 2019$25,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Virginia, July 2, 2019$20,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843943, 845311, 843944, 845342, 845312, 843945, 843946, 845333, 844886, 844887, 844888, 844889, 844890, 844891, 844892, 844894, 844895, 844896, 844898, 845334, 844899, 845313, 844900, 844901, 844902, 844904, 844905, 844911, 844912, 844913, 844914, 844915, 844916, 844918, 843940, 845335, 844919, 845336, 844921, 844926, and more.